MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125H1
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 6f select catheter (6f select).During the procedure, the 6f select was unable to fit into another manufacturer's sheath, therefore it was removed.The procedure was completed using another manufacturer's catheter and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: there was no visible damage to the penumbra neuron 6f select (6f select).The non-penumbra device was kinked approximately 19.5 and 45.5 cm from the hub.A 0.040 inch stainless steel mandrel was introduced through the hub of the 6f select.The 6f select and mandrel were introduced through the hub of a neuron max 088 (neuron 088) and advanced distally out the distal tip without an issue.The 6f select outer diameter (od) was verified using a ring gauge and the device met the specification.Conclusion: evaluation of the returned device revealed that the 6f select was used with a non-penumbra device that had an inner diameter (id) of less than or equal to 0.087.This is likely the reason the 6f select did not fit into non-penumbra device.The 6f select was advanced through the hub of a neuron 088 and out the distal tip without an issue.The 6f select od was measured using a ring gauge and passed without an issue.All penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5766439
Report Number3005168196-2016-00923
Device Sequence Number10763757
Product Code DQY
UDI-Device Identifier00814548012087
UDI-Public00814548012087
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/08/2019
Device Catalogue NumberPNS6F125H1
Device Lot NumberF68877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2016
Supplement Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR